Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 19, NWS Cheyenne, WY

September 7, 20228 counties in Nebraska; 7 counties in Wyoming

NWS Cheyenne, WY issued this red flag warning at Sep 7, 2022, 3:02 AM MDT for 8 counties in Nebraska; 7 counties in Wyoming. It took effect at Sep 8, 2022, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2022, 3:02 AM MDT (09:02 UTC)
In effect from
Sep 8, 2022, 10:00 AM MDT
Expired
Sep 8, 2022, 7:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 9.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2022-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2022-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3584 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

423 
WWUS85 KCYS 070902
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
302 AM MDT Wed Sep 7 2022

...RED FLAG WARNING FOR MUCH OF SOUTHEAST WYOMING AND A FIRE WEATHER 
WATCH FOR THE NEBRASKA PANHANDLE THURSDAY DUE TO GUSTY WEST WINDS
AND LOW HUMIDITY...

WYZ418>425-427>430-432-072200-
/O.UPG.KCYS.FW.A.0016.220908T1600Z-220909T0100Z/
/O.NEW.KCYS.FW.W.0019.220908T1600Z-220909T0100Z/
Middle North Platte River Basin/Niobrara and Converse High Plains-
North Laramie Range and Adjacent High Plains-
North Laramie Valley/Shirley Basin-
Ferris/Seminoe/Shirley Mountains-Central and West Carbon-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-North Snowy Range Foothills-
Southern Laramie Valley-Southern Laramie Range-
Laramie Foothills and High Plains-Bordeaux/Chugwater/Wheatland-
302 AM MDT Wed Sep 7 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT THURSDAY FOR
GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 418, 
419, 420, 421, 422, 423, 424, 425, 427, 428, 429, 430, AND 432...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 10 AM to 7 PM MDT Thursday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 418 through 425. Fire 
  weather zones 427 through 430. Fire weather zone 432. 

* WIND...West to northwest winds 15 to 20 mph sustained with
  gusts to 35 mph possible. 

* HUMIDITY...7 to 15 percent.

* HAINES...5 to 6.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ434>437-WYZ417-431-433-072200-
/O.NEW.KCYS.FW.A.0017.220908T1600Z-220909T0100Z/
Pine Ridge/Nebraska National Forest-
Box Butte/South Sioux/Niobrara River-
Lower North Platte River Basin/Scottsbluff National Monument-
Lodgepole Creek/Southern Nebraska Panhandle-
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Laramie East High Plains-Goshen/Middle-
Lower North Platte River Basin-
302 AM MDT Wed Sep 7 2022

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 417, 431, 433, 434, 435, 436, AND 437...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Thursday morning through
Thursday evening. 

* AFFECTED AREA...Fire weather zone 434.Fire weather zone 
  435.Fire weather zone 436.Fire weather zone 437.Fire weather 
  zone 417.Fire weather zone 431.Fire weather zone 433. 

* WIND...West to northwest winds 10 to 20 mph sustained with gusts
  to 30 mph possible. 

* HUMIDITY...7 to 15 percent.

* HAINES...5 TO 6

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

BW
5 follow-up statements
505 
WWUS85 KCYS 071948
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
148 PM MDT Wed Sep 7 2022

...RED FLAG WARNING FOR MUCH OF SOUTHEAST WYOMING AND A FIRE
WEATHER WATCH FOR THE NEBRASKA PANHANDLE THURSDAY DUE TO GUSTY
WEST WINDS AND LOW HUMIDITY...

NEZ434>437-WYZ417-431-433-081200-
/O.UPG.KCYS.FW.A.0017.220908T1600Z-220909T0100Z/
/O.EXA.KCYS.FW.W.0019.220908T1600Z-220909T0100Z/
Pine Ridge/Nebraska National Forest-
Box Butte/South Sioux/Niobrara River-
Lower North Platte River Basin/Scottsbluff National Monument-
Lodgepole Creek/Southern Nebraska Panhandle-
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Laramie East High Plains-Goshen/Middle-
Lower North Platte River Basin-
148 PM MDT Wed Sep 7 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT THURSDAY FOR
GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 417...
431...433 AND 434 THROUGH 437...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 10 AM to 7 PM MDT Thursday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 417...431...433 and 434
  through 437. 

* WIND...West to northwest winds 10 to 20 mph sustained with gusts
  to 30 mph possible. Winds shift to northeast at 15 to 20 mph
  with gusts to 30 mph early afternoon from north to south.

* HUMIDITY...7 to 15 percent.

* HAINES...5 TO 6

* THUNDERSTORMS...Isolated dry thunderstorms are likely Thursday
  afternoon leading to additional fire starts.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ418>425-427>430-432-081200-
/O.CON.KCYS.FW.W.0019.220908T1600Z-220909T0100Z/
Middle North Platte River Basin/Niobrara and Converse High Plains-
North Laramie Range and Adjacent High Plains-
North Laramie Valley/Shirley Basin-
Ferris/Seminoe/Shirley Mountains-Central and West Carbon-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-North Snowy Range Foothills-
Southern Laramie Valley-Southern Laramie Range-
Laramie Foothills and High Plains-Bordeaux/Chugwater/Wheatland-
148 PM MDT Wed Sep 7 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
THURSDAY FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 418, 419, 420, 421, 422, 423, 424, 425, 427, 428, 429, 430,
AND 432...

* AFFECTED AREA...Fire weather zones 418 through 425. Fire 
  weather zones 427 through 430. Fire weather zone 432. 

* WIND...West to northwest winds 15 to 20 mph sustained with 
  gusts to 35 mph possible.

* HUMIDITY...7 to 15 percent.

* HAINES...5 to 6.

* THUNDERSTORMS...Isolated dry thunderstorms are likely Thursday
  afternoon leading to additional fire starts.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
840 
WWUS85 KCYS 080901
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
301 AM MDT Thu Sep 8 2022

...RED FLAG WARNING FOR MUCH OF SOUTHEAST WYOMING AND THE 
NEBRASKA PANHANDLE TODAY DUE TO GUSTY WEST WINDS AND LOW 
HUMIDITY...

WYZ418>425-427>430-432-090100-
/O.CON.KCYS.FW.W.0019.220908T1600Z-220909T0100Z/
Middle North Platte River Basin/Niobrara and Converse High Plains-
North Laramie Range and Adjacent High Plains-
North Laramie Valley/Shirley Basin-
Ferris/Seminoe/Shirley Mountains-Central and West Carbon-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-North Snowy Range Foothills-
Southern Laramie Valley-Southern Laramie Range-
Laramie Foothills and High Plains-Bordeaux/Chugwater/Wheatland-
301 AM MDT Thu Sep 8 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR 
FIRE WEATHER ZONES 418, 419, 420, 421, 422, 423, 424, 425, 427, 
428, 429, 430, AND 432...

* AFFECTED AREA...Fire weather zones 418 through 425. Fire 
  weather zones 427 through 430. Fire weather zone 432. 

* WIND...West to northwest winds 15 to 20 mph sustained with 
  gusts to 35 mph possible.

* HUMIDITY...7 to 15 percent.

* HAINES...5 to 6.

* THUNDERSTORMS...Isolated dry thunderstorms are likely 
  Thursday afternoon leading to additional fire starts. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ434>437-WYZ417-431-433-090100-
/O.CON.KCYS.FW.W.0019.220908T1600Z-220909T0100Z/
Pine Ridge/Nebraska National Forest-
Box Butte/South Sioux/Niobrara River-
Lower North Platte River Basin/Scottsbluff National Monument-
Lodgepole Creek/Southern Nebraska Panhandle-
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Laramie East High Plains-Goshen/Middle-
Lower North Platte River Basin-
301 AM MDT Thu Sep 8 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR 
FIRE WEATHER ZONES 417, 431, 433, 434, 435, 436, AND 437...

* AFFECTED AREA...Fire weather zones 417...431...433 and 434 
  through 437. 

* WIND...West to northwest winds 10 to 20 mph sustained with
  gusts to 30 mph possible. Winds shift to northeast at 15 to 
  20 mph with gusts to 30 mph early afternoon from north to 
  south.

* HUMIDITY...7 to 15 percent.

* HAINES...5 TO 6

* THUNDERSTORMS...Isolated dry thunderstorms are likely 
  Thursday afternoon leading to additional fire starts. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

BW
269 
WWUS85 KCYS 081347
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
747 AM MDT Thu Sep 8 2022

...RED FLAG WARNING FOR MUCH OF SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE TODAY DUE TO GUSTY WEST WINDS AND LOW
HUMIDITY...

WYZ426-082200-
/O.EXA.KCYS.FW.W.0019.220908T1600Z-220909T0100Z/
Snowy Range/Medicine Bow NF-
747 AM MDT Thu Sep 8 2022

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR
GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 426...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 7 PM MDT this evening. 

* AFFECTED AREA...Fire weather zone 426.

* WIND...West to northwest winds 15 to 25 mph sustained with gusts
  to 40 mph possible.

* HUMIDITY...12 to 15 percent.

* HAINES...5 to 6.

* THUNDERSTORMS...Isolated dry thunderstorms are likely 
  Thursday afternoon leading to additional fire starts.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ418>425-427>430-432-082200-
/O.CON.KCYS.FW.W.0019.220908T1600Z-220909T0100Z/
Middle North Platte River Basin/Niobrara and Converse High Plains-
North Laramie Range and Adjacent High Plains-
North Laramie Valley/Shirley Basin-
Ferris/Seminoe/Shirley Mountains-Central and West Carbon-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-North Snowy Range Foothills-
Southern Laramie Valley-Southern Laramie Range-
Laramie Foothills and High Plains-Bordeaux/Chugwater/Wheatland-
747 AM MDT Thu Sep 8 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 418,
419, 420, 421, 422, 423, 424, 425, 427, 428, 429, 430, AND 432...

* AFFECTED AREA...Fire weather zones 418 through 425. Fire 
  weather zones 427 through 430. Fire weather zone 432. 

* WIND...West to northwest winds 15 to 20 mph sustained with 
  gusts to 35 mph possible.

* HUMIDITY...7 to 15 percent.

* HAINES...5 to 6.

* THUNDERSTORMS...Isolated dry thunderstorms are likely 
  Thursday afternoon leading to additional fire starts.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ434>437-WYZ417-431-433-082200-
/O.CON.KCYS.FW.W.0019.220908T1600Z-220909T0100Z/
Pine Ridge/Nebraska National Forest-
Box Butte/South Sioux/Niobrara River-
Lower North Platte River Basin/Scottsbluff National Monument-
Lodgepole Creek/Southern Nebraska Panhandle-
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Laramie East High Plains-Goshen/Middle-
Lower North Platte River Basin-
747 AM MDT Thu Sep 8 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 417,
431, 433, 434, 435, 436, AND 437...

* AFFECTED AREA...Fire weather zones 417...431...433 and 434 
  through 437. 

* WIND...West to northwest winds 10 to 20 mph sustained with 
  gusts to 30 mph possible. Winds shift to northeast at 15 to 
  20 mph with gusts to 30 mph early afternoon from north to 
  south.

* HUMIDITY...7 to 15 percent.

* HAINES...5 TO 6

* THUNDERSTORMS...Isolated dry thunderstorms are likely 
  Thursday afternoon leading to additional fire starts.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
306 
WWUS85 KCYS 082025
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
225 PM MDT Thu Sep 8 2022

...RED FLAG WARNING FOR MUCH OF SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE TODAY DUE TO GUSTY WEST WINDS AND LOW
HUMIDITY...

WYZ418>430-432-090100-
/O.CON.KCYS.FW.W.0019.000000T0000Z-220909T0100Z/
Middle North Platte River Basin/Niobrara and Converse High Plains-
North Laramie Range and Adjacent High Plains-
North Laramie Valley/Shirley Basin-
Ferris/Seminoe/Shirley Mountains-Central and West Carbon-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
North Snowy Range Foothills-Southern Laramie Valley-
Southern Laramie Range-Laramie Foothills and High Plains-
Bordeaux/Chugwater/Wheatland-
225 PM MDT Thu Sep 8 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 418,
419, 420, 421, 422, 423, 424, 425, 426, 427, 428, 429, 430, AND 
432...

* AFFECTED AREA...Fire weather zones 418 through 430. Fire 
  weather zone 432. 

* WIND...West to northwest winds 15 to 20 mph sustained with 
  gusts to 35 mph possible.

* HUMIDITY...7 to 15 percent.

* HAINES...5 to 6.

* THUNDERSTORMS...Isolated dry thunderstorms are likely 
  Thursday afternoon leading to additional fire starts.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ434>437-WYZ417-431-433-090100-
/O.CON.KCYS.FW.W.0019.000000T0000Z-220909T0100Z/
Pine Ridge/Nebraska National Forest-
Box Butte/South Sioux/Niobrara River-
Lower North Platte River Basin/Scottsbluff National Monument-
Lodgepole Creek/Southern Nebraska Panhandle-
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Laramie East High Plains-Goshen/Middle-
Lower North Platte River Basin-
225 PM MDT Thu Sep 8 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 417,
431, 433, 434, 435, 436, AND 437...

* AFFECTED AREA...Fire weather zones 417...431...433 and 434 
  through 437. 

* WIND...West to northwest winds 10 to 20 mph sustained with 
  gusts to 30 mph possible. Winds shift to northeast at 15 to 
  20 mph with gusts to 30 mph early afternoon from north to 
  south.

* HUMIDITY...7 to 15 percent.

* HAINES...5 TO 6

* THUNDERSTORMS...Isolated dry thunderstorms are likely 
  Thursday afternoon leading to additional fire starts.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
394 
WWUS85 KCYS 090035
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
635 PM MDT Thu Sep 8 2022

WYZ418>430-432-090145-
/O.EXP.KCYS.FW.W.0019.000000T0000Z-220909T0100Z/
Middle North Platte River Basin/Niobrara and Converse High Plains-
North Laramie Range and Adjacent High Plains-
North Laramie Valley/Shirley Basin-
Ferris/Seminoe/Shirley Mountains-Central and West Carbon-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
North Snowy Range Foothills-Southern Laramie Valley-
Southern Laramie Range-Laramie Foothills and High Plains-
Bordeaux/Chugwater/Wheatland-
635 PM MDT Thu Sep 8 2022

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR ALL
OF SOUTHEAST WYOMING...

The surface cold front has pushed through the area or will shortly
late this evening. Therefore, will let the Red Flag Warning expire
on time. 

$$

NEZ434>437-WYZ417-431-433-090145-
/O.EXP.KCYS.FW.W.0019.000000T0000Z-220909T0100Z/
Pine Ridge/Nebraska National Forest-
Box Butte/South Sioux/Niobrara River-
Lower North Platte River Basin/Scottsbluff National Monument-
Lodgepole Creek/Southern Nebraska Panhandle-
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Laramie East High Plains-Goshen/Middle-
Lower North Platte River Basin-
635 PM MDT Thu Sep 8 2022

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR THE
WESTERN NEBRASKA PANHANDLE...

The surface cold front has pushed through the northern Nebraska
Panhandle and will push south of the Interstate 80 corridor over
the next hour or two. Therefore, will let the Red Flag Warning
expire on time. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 6, 10:50 PM MDT, 4 hours 12 minutes earlier.

Area forecast discussion, Sep 6, 10:50 PM MDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1050 PM MDT Tue Sep 6 2022

.SHORT TERM...(This evening through Friday)
Issued at 320 PM MDT Tue Sep 6 2022

Forecast challenges deal with temperatures through
Thursday...followed by increasingly critical fire weather
conditions Thursday.

Currently...Clear skies this afternoon across the CWA with
temperatures near the century mark in the Panhandle and upper
80s/low 90s across southeast Wyoming. A stalled out cold front
lays across central South Dakota...westward to northeast Wyoming
into southwestern Montana. Can see some widespread...fairly dense
smoke across central and south central Wyoming this
afternoon...inching slowly eastward into Carbon
County...approaching Casper as well.

Very similar weather conditions Wednesday as we are seeing today.
Could be a few degrees warmer tomorrow as 700mb temperatures of
18-20C over Wyoming.

Major pattern change Thursday as a cold front approaches northern
Wyoming into southwest Wyoming. Upper shortwave tracks into
central Montana. GFS 700mb winds up to 35 knots Thursday
afternoon. Looks like a classic critical fire weather day across
our CWA. Looking at afternoon humidity in the upper single digits
to low teens Thursday afternoon. Did increase NBM winds across our
western and northern zones. GFS soundings look like we will mix
down 25-30kts of wind from around 500mbs. Confidence is fairly
high on this happening...unless the upper shortwave tracks further
north. Models in fairly good agreement with precipitation
developing across northeastern Wyoming Thursday night into Friday.

.LONG TERM...(Friday night through Tuesday)
Issued at 320 PM MDT Tue Sep 6 2022

Confidence is increasing in a dramatic change in the weather for the
weekend, as we transition from record heat to cooler than normal
temperatures and possible precipitation on Friday night into
Saturday.

A broad trough dipping down from the north will stall over the
northern Plains on Friday into Friday night before a secondary
shortwave rounds the base of the trough and pushes colder air
further south. There is good agreement on the 0C 700-mb temperature
contour dipping into our CWA by 12z Saturday as the cold air tries
to push southward. There could also be some classic post-frontal
precipitation. Models also show a decent surface high on the
trailing edge of the 500-mb trough sliding down front of the
northern Rockies. This could initiate moist upslope easterly flow
for those east of the Laramie range in advance of the high. Models
also show some modest frontogenesis, and isentropic lift overrunning
the cooler surface air.

There is strong model consensus on this broad setup for the weekend,
but significant discrepancy remains in precise temperatures and
precipitation outcomes. The European model and its corresponding
ensemble system are far more bullish in showing cool temperatures
and more widespread precipitation, while the GFS and GEFS are not
quite as cool with more of a scattered showers type event. About 80%
of the ECMWF ensemble members are on board for a very chilly
afternoon on Saturday with highs remaining in the low to mid 50s
around CYS.  About 50% of the GEFS members show this solution, while
the others still have a respectable cold front, but get highs up
into the 60s and low 70s. There is a similar split in the
precipitation forecast. The GEFS keeps most of the more substantial
precipitation on the northern periphery of the forecast area, with
only about a 20% of 0.1" or more of QPF in Cheyenne. The European
ensembles have a 70% chance of 0.1" QPF for most of the forecast
area along and east of the Laramie range. The main difference in
synoptic setup leading to the divergent outcomes is somewhat
unclear. One possibility is that the European model has a more
distinct jet streak, which could be contributing greater lift in its
right entrance region. The forecast will need to be monitored
closely for the next few days to nail down the details regarding
Saturday's forecast. For now, nudged the forecast slightly towards
the European solution. On the cold end of guidance, some light snow
in the mountains and chilly Sunday morning temps in the 30s are
possible across the area. Those with sensitive vegetation should
monitor forecasts in the coming days.

There is actually better forecast agreement late in the period, with
near to slightly above average temperatures returning to the
forecast for Monday and Tuesday. We could see some tropical moisture
swing back across the area under the ridge, which is reflected in
slight chances for high elevation showers and thunderstorms on
Monday and Tuesday afternoons.

&&

.AVIATION...(For the 06Z TAFS through late Wednesday evening)
Issued at 1050 PM MDT Tue Sep 6 2022

Upper level high centered near the Colorado/Utah border will remain
over the area for the next 24 hours. Primary Aviation concern will
be near surface smoke around the southeast Wyoming terminals
and maybe the northern NE panhandle through 18z Wednesday.

HAZARDS/WEATHER TRENDS: VFR conditions will prevail at all
terminals.  Smoke from wildfires to the northwest may drop VIS down
to 5SM or 6SM around KRWL and KLAR tonight and into early Wednesday
morning, with a lower chance around KCDR.

&&

.FIRE WEATHER...
Issued at 320 PM MDT Tue Sep 6 2022

Very poor afternoon humidity this afternoon across southeast
Wyoming and Nebraska Panhandle being observed with afternoon
temperatures well above normal. Fortunately...winds have been
light with high pressure in control of the weather keeping fire
weather concerns in check. Another hot/dry day Wednesday with
similar conditions as today. Winds begin to increase Thursday as
a cold front approaches from the northwest. This will create
critical fire weather conditions Thursday morning through the
early evening. A fire weather watch is in effect for much of
southeast Wyoming for Thursday. After the front moves
through...expect much cooler temperatures and higher humidity for
Friday into the weekend.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Thursday morning through Thursday
     evening for WYZ418>425-427>430-432.

NE...None.
&&

SHORT TERM...GCC
LONG TERM...MN
AVIATION...TJT
FIRE WEATHER...GCC
Hazardous weather outlook, Sep 6, 3:34 AM MDT, 23 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
334 AM MDT Tue Sep 6 2022

NEZ002-003-019>021-054-055-095-096-WYZ101>119-070945-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
334 AM MDT Tue Sep 6 2022

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Much above to possible record high temperatures are expected for
today. If planning to be outdoors for prolonged periods of time,
plan for frequent water breaks.

Hazy conditions are anticipated today for portions of the region
due to wildfires further to the west and north in ID, WA, MT, and
OR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Near record to record high temperatures are expected on Wednesday
and Thursday. Critical fire weather conditions are also possible
on Thursday for SE WY and the NE Panhandle.

A strong cold front will bring much cooler temperatures Friday
through Sunday. Morning lows on Saturday and Sunday are anticipated
to be in the upper 30s to middle 40s. Exposed vegetation may be
susceptible to the effects from the sharp temperature change, and
patchy frost in the higher elevations may be possible.

.Spotter information statement...

Spotter activation will not be needed.

BW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 3:02 AM MDTFire Weather WatchCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more11 hr

Nearby

Red Flag Warnings in Nebraska, 2022Red Flag Warnings in Wyoming, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.